Alert archive / North Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 151, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 21, 2001, 1:06 AM MDT for Adams County, North Dakota. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 21, 2001, 1:06 AM MDT (07:06 UTC)
- Expired
- Jul 21, 2001, 1:45 AM MDT
- In force
- 39 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Adams County, ND
The radar
The Bismarck radar (KBIS), 136 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 7.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2408 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1484 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
028 WUUS53 KBIS 210706 SVRBIS NDC001-210745- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 106 AM MDT SAT JUL 21 2001 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ADAMS COUNTY IN SOUTHWEST NORTH DAKOTA * UNTIL 145 AM MDT * AT 106 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL ADAMS COUNTY...OR ABOUT 50 MILES EAST OF BOWMAN...MOVING EAST AT 15 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM MDT SATURDAY MORNING FOR NORTH DAKOTA. LAT...LON 4615 10231 4598 10239 4598 10205 4617 10206 RSL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:15 PM MDT, 10 hours 51 minutes earlier.
Area forecast discussion, Jul 20, 2:15 PM MDT, 10 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 PM CDT FRI JUL 20 2001 MAIN CONCERN WL BE SEVERE WX OVER THE NEXT 24 TO 36 HOURS. MODELS IN FAIRLY GOOD AGREEMENT EJECTING SEVERAL SHORT WAVE SYSTEM THRU THE REGION TONIGHT THRU SATURDAY NIGHT. THE FIRST OF THE SHORT WAVES FORECAST TO REACH WESTERN ND LATER THIS AFTERNOON THE MOVE EAST...SOUTHEAST REACHING NORTHEASTERN SD LATE TONIGHT. THE SECOND SHORT WAVE FORECAST TO REACH WESTERN ND EARLY SATURDAY AND MOVE ACROSS THE SOUTHERN CWA DURING THE DAY AND THE THIRD REACHES WESTERN ND SATURDAY NIGHT AND MOVES ACROSS THE REGION OVERNIGHT REACHING THE EASTERN AREAS OF THE STATE EARLY SUNDAY MORNING. WITH A VERY UNSTABLE ATMOSPHERE THE SHORT WAVE SYSTEMS MOVING THRU WILL ADD FUEL TO TSRA POTENTIAL THRU SATURDAY NIGHT. A SURFACE BOUNDRY WILL ADD LIFT FOR THE CONVECTION. DRIER AIR AND SUBSIDENCE FORECAST TO ADVECT OVER THE WRN CWA SUNDAY AFTERNOON INTO MONDAY. THIS WILL BRING COOLER AND LESS HUMID AIR BACK INTO THE AREA. .BIS...NONE. RGT
In the hours before
Local storm report, Jul 20, 8:51 PM MDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
951 PM CDT FRI JUL 20 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0911 PM (ISN)SLOULIN FLD WILLISTO ND .88 INCH HAIL
07/20/01 WILLIAMSLocal storm report, Jul 20, 9:14 PM MDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1014 PM CDT FRI JUL 20 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0958 PM 4 N BEACH ND 60 MPH TSTM GUST
07/20/01 GOLDEN VALLEY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1005 PM WATFORD CITY ND 58 MPH TSTM GUST
07/20/01 MCKENZIE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
@RUKWBCeKDENWWUS30 KBIS 210315
LSRBIS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1014 PM CDT FRI JUL 20 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0958 PM 4 N BEACH ND 60 MPH TSTM GUST
07/20/01 GOLDEN VALLEY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1005 PM WATFORD CITY ND 58 MPH TSTM GUST
07/20/01 MCKENZIE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TURNERLocal storm report, Jul 20, 10:06 PM MDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1106 PM CDT FRI JUL 20 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1017 PM NEW TOWN ND 60 MPH TSTM GUST
07/20/01 MOUNTRAIL REPORTED BY MEDIA.
1044 PM GRASSY BUTTE ND .88 INCH HAIL
07/20/01 MCKENZIE REPORTED BY COOPERATIVE
OBSERVER.
1045 PM 2 NW NEW TOWN ND FUNNEL CLOUD
07/20/01 MOUNTRAIL REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TWO FUNNELS
REPORTED...NO TOUCHDOWN.
1054 PM 27 NE BELFIELD ND 70 MPH TSTM GUST
07/20/01 STARK REPORTED BY EMERGENCY
MANAGEMENT. TREES
UPROOTED. STORN OVER
BILLINGS COUNTY.Local storm report, Jul 20, 10:55 PM MDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1155 PM CDT FRI JUL 20 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1110 PM BELDEN ND 60 MPH TSTM GUST
07/20/01 MOUNTRAIL REPORTED BY PUBLIC.
1125 PM KILLDEER ND .75 INCH HAIL
07/20/01 DUNN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1134 PM (MIB)MINOT AFB ND 62 MPH TSTM GUST
07/20/01 WARDLocal storm report, Jul 21, 12:18 AM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
118 AM CDT SAT JUL 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1201 AM 1 NE DICKINSON ND .75 INCH HAIL
07/21/01 STARK REPORTED BY HAM RADIO
OPERATOR.
1255 AM 4 S BUCYRUS ND 2.5 INCH HAIL
07/21/01 ADAMS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0106 AM (BIS)BISMARCK MUNI ARPT ND 56 MPH TSTM GUST
07/21/01 BURLEIGH
0112 AM ELGIN ND 60 MPH TSTM GUST
07/21/01 GRANT
0112 AM 16 N ELGIN ND .75 INCH HAIL
07/21/01 GRANT AT LAKE TSCHIDA. .
REPORTED BY STORM
SPOTTER.Local storm report, Jul 21, 12:53 AM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILLISTON ND
153 AM CDT SAT JUL 21 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0855 PM CARTWRIGHT ND 60 MPH TSTM GUST
07/20/01 MCKENZIE REPORTED BY HAM RADIO
OPERATOR.
0905 PM WILLISTON CITY LANDFILL ND .75 INCH HAIL
07/20/01 WILLIAMS REPORTED BY HAM RADIO
OPERATOR.
0910 PM WILLISTON ND .88 INCH HAIL
07/20/01 WILLIAMS REPORTED BY HAM RADIO
OPERATOR AND OFF DUTY
NWS EMPLOYEE.
0912 PM NWS OFFICE WILLISTON ND 68 MPH TSTM GUST
07/20/01 WILLIAMS
0930 PM 20 E WILLISTON ND .75 INCH HAIL
07/20/01 WILLIAMS REPORTED BY PUBLIC.
THOMSONThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 6:47 PM MDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 58 min |
| Jul 20, 7:51 PM MDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 54 min |
| Jul 20, 7:51 PM MDT | Severe Thunderstorm Warning | BIS | Divide | 54 min |
| Jul 20, 8:36 PM MDT | Tornado Warning | BIS | Billings, Golden Valley | 54 min |
| Jul 20, 8:43 PM MDT | Severe Thunderstorm Warning | BIS | Burke, Divide, Williams | 62 min |
| Jul 20, 8:43 PM MDT | Severe Thunderstorm Warning | BIS | McKenzie, Mountrail | 62 min |
| Jul 20, 9:24 PM MDT | Severe Thunderstorm Warning | BIS | Ward | 36 min |
| Jul 20, 9:32 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley | 58 min |
| Jul 20, 9:45 PM MDT | Severe Thunderstorm Warning | BIS | Burke, Mountrail, Ward | 30 min |
| Jul 20, 9:45 PM MDT | Severe Thunderstorm Warning | BIS | Dunn | 60 min |
| Jul 20, 10:16 PM MDT | Severe Thunderstorm Warning | BIS | Renville, Ward | 59 min |
| Jul 20, 10:16 PM MDT | Severe Thunderstorm Warning | BIS | McLean | 59 min |
| Jul 20, 10:26 PM MDT | Severe Thunderstorm Warning | BIS | Stark | 64 min |
| Jul 20, 10:39 PM MDT | Severe Thunderstorm Warning | BIS | Mercer, Oliver | 66 min |
| Jul 20, 11:01 PM MDT | Severe Thunderstorm Warning | BIS | McHenry, McLean | 59 min |
| Jul 20, 11:26 PM MDT | Severe Thunderstorm Warning | BIS | Morton | 64 min |
| Jul 20, 11:28 PM MDT | Severe Thunderstorm Warning | BIS | Pierce, Sheridan | 62 min |
| Jul 20, 11:39 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Bowman | 36 min |
| Jul 20, 11:49 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton, Oliver | 56 min |
| Jul 21, 12:04 AM MDT | Severe Thunderstorm Warning | BIS | Grant | 56 min |
| Jul 21, 12:24 AM MDT | Severe Thunderstorm Warning | BIS | Emmons, Kidder | 66 min |
| Jul 21, 12:25 AM MDT | Severe Thunderstorm Warning | BIS | Adams, Bowman | 35 min |
| Jul 21, 12:40 AM MDT | Severe Thunderstorm Warning | BIS | Wells | 50 min |
| Jul 21, 12:55 AM MDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman | 50 min |
| Jul 21, 1:44 AM MDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman | 31 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.